Thunderstorm Wind, Evangeline
- When
- August 16, 4:05 PM CST
- Where
- Evangeline County, Pine Prairie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.783, -92.417
A tree was blown down on Heritage Road.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A tree was blown down on Heritage Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 16, 3:15 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 415 PM CDT WED AUG 16 2006 .DISCUSSION...SATELLITE IMAGERY THIS AFTERNOON SHOWED BROAD SFC CIRCULATION OVER THE NE GULF...WITH REMNANT MCV OFF THE MOUTH OF THE MS RIVER...AND MID/UPPER LOW OVER THE NE GOMEX. THUNDERSTORMS HAVE DEVELOPED OVER ACADIANA THIS AFT IN REGION OF DEEPENINGMOISTURER AND COVERGENT ZONE BETWEEN SFC HIGH OVER THE NW GULF AND AFOREMENTIONED SFC LOW....FURTHER AIDED BY SUBTLE VORTICES ROTATING SW IN FLOW BETWEEN UPPER HIGH/LOW. NOT EXPECTING BULK OF THIS ACTIVITY TO LAST BEYOND SUNSET...BUT WILL LEAVE A 20 POP IN THROUGH MIDNIGHT. OTHERWISE...NOT MUCH CHANGE FROM PREVIOUS FORECAST THINKING WITH A BREAK...SORT OF...FROM THE HEAT EXPECTED OVER THE NEXT FEW DAYS. THUNDERSTORM COVERAGE EXPECTED TO INCREASE AS UPPER RIDGE CENTERED OVER THE ARKLATEX REGION ORIENTS ITSELF MORE EAST TO WEST JUST NORTH OF THE GULF COAST REGION...AND TUTT LOW OVER THE NE GOMEX SLIPS WWD UNDERNEATH THE RIDGE AXIS. SLIGHTLY COOLER TEMPERATURES WILL NOT NECESSARILY TRANSLATE INTO A MORE COMFORTABLE AIRMASS HOWEVER...AS LOW LEVEL MOISTURE IS EXPECTED TO REMAIN AT LEAST STEADY STATE...INCREASING TO 2 PLUS INCHES AT TIMES. THUNDERSTORM CHANCES EXPECTED TO DECREASE LATE WEEKEND INTO EARLY NEXT WEEK AS RIDGE AXIS BUILDS BACK OVER THE AREA. FOR MID WEEK...LATEST GFS NOW ADVERTISING A WEAK SFC BOUNDARY...DARE I SAY FRONT...TO SLIP THROUGH THE AREA AFTER MEANDERING TO OUR NORTH FOR THE EARLY PART OF THE WEEK. WHILE THE PROGGED PATTERN CHANGE OF A MEAN EAST COAST TROF WOULD NOT PRECLUDE THIS POSSIBILITY...WOULD PREFER TO SEE A TREND DEVELOP BEFORE I BUY INTO THE DRIER AIR FILTERING IN. && .AVIATION...ISOLD TSRA VCTY KLFT AND KAEX UNTIL SUNSET. THESE STORMS ARE PRODUCING PROLIFIC CG STRIKES PER DETECTION NETWORK. OTHERWISE...VFR EXPECTED ALL TERMINALS FOR THE OVERNIGHT HOURS. && .MARINE...GENERALLY LIGHT WINDS AND LOW SEAS EXPECTED TO PERSIST OVER THE COASTAL WATERS...WITH THUNDERSTORM COVERAGE INCREASING FOR THE NEXT FEW DAYS AS AN UPPER LOW MOVES WEST ACROSS THE NORTHERN GULF. && .PRELIMINARY POINT TEMPS/POPS... KLCH 77 96 78 91 / 20 30 20 40 KBPT 77 96 78 91 / 20 20 20 40 KAEX 74 98 74 95 / 20 20 20 30 KLFT 78 95 77 91 / 20 40 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 408 AM CDT WED AUG 16 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-171100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 408 AM CDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HOT CONDITIONS ARE EXPECTED ONCE AGAIN TODAY...WITH AFTERNOON TEMPERATURES REACHING THE UPPER 90S. HEAT INDICES WILL RANGE AROUND 105 BY MID AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER SOUTH CENTRAL LOUISIANA THIS AFTERNOON...WITH ONLY ISOLATED EXPECTED OVER SOUTHWEST LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THURSDAY THROUGH SATURDAY ACROSS THE AREA AS AN UPPER LEVEL LOW OVER THE NORTHERN GULF BRINGS ADDITIONAL MOISTURE AN INSTABILITY. THIS WILL ALSO GIVE US A BREAK IN TEMPERATURES...AS AFTERNOON HIGHS WILL ONLY REACH THE LOWER TO MID 90S DURING THIS TIME PERIOD. BY SUNDAY INTO TUESDAY...THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL ONCE AGAIN DOMINATE OUR WEATHER...WITH MINIMAL RAIN CHANCES ...AND AFTERNOON TEMPERATURES REACHING THE MID TO UPPER 90S ONCE AGAIN. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 326 PM CDT WED AUG 16 2006 LAZ045-053-162115- IBERIA-UPPER ST. MARTIN- 326 PM CDT WED AUG 16 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHEASTERN IBERIA PARISH... EASTERN UPPER ST. MARTIN PARISH... AT 318 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A LINE OF STRONG STORMS WITH EXCESSIVE LIGHTNING FROM BUTTE LA ROSE TO 10 MILES NORTHWEST OF PIERRE PART...MOVING SOUTHWEST AT 20 MPH. LOCATIONS IN THE PATH OF THESE STRONG STORMS INCLUDE: ST. MARTINVILLE BY 350 PM CDT LOUREAUVILLE BY 350 PM CDT IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE. 05
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 347 PM CDT WED AUG 16 2006 LAZ054-055-162130- LOWER ST. MARTIN-ST. MARY- 347 PM CDT WED AUG 16 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER LOWER ST. MARTIN PARISH...NORTHERN ST. MARY PARISH... AT 344 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A LINE OF STORMS WITH EXCESSIVE LIGHTNING FROM CATAHOULA TO LAKE FAUSSE POINTE TO CHARENTON TO NEAR PIERRE PART...MOVING SOUTHWEST AT 20 MPH. LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE... NEW IBERIA...JEANERETTE...FRANKLIN...AND CENTERVILLE. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. CONSTRUCTION WORKERS SHOULD SEEK SHELTER IN ENCLOSED VEHICLES. DO NOT PUSH YOUR LUCK BY TRYING TO FINISH THE JOB WHILE THE STORM APPROACHES. 05
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
414 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 NW DEVILLE 31.37N 92.18W
08/16/2006 RAPIDES LA LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED SHED DESTROYED AND TREE DOWN 2
MILES NORTHWEST OF DEVILLE.
&&
FNAVEJARPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
421 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL INTRACOASTAL CITY 29.78N 92.16W
08/16/2006 M0.75 INCH VERMILION LA CO-OP OBSERVER
COE PERSONNEL ALSO RECEIVED VESSEL REPORT OF 60 MPH WIND
GUST IN THE CANAL.
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
437 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM MARINE TSTM WIND 13 SSE PECAN ISLAND 29.47N 92.37W
08/16/2006 M50 MPH GMZ452 LA PUBLIC
REPORTED BY PLATFORM IN VERMILION BLOCK 26.
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
456 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL CARENCRO 30.31N 92.04W
08/16/2006 M1.00 INCH LAFAYETTE LA LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED BY LSP TROOP I.
&&
MOGGEDThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525363.